Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anemia, Swollen Lymph Nodes and Muscle Cramps
Mar 21, 2010

I've been on ART for one year. The first 90 days I was on Atripla. I became extremely ill and was out from work for nearly 3 weeks. My doc switched me off the Atripla and after one more combination change, I'm now on Epzicom and Isentress. When I became ill, I was diagnosed with Anemia which has not resolved. I've recently had enlarged lymph nodes (had a biopsy and no lymphoma). I also have been experiencing muscle cramping at night in my calf's. I'm undetectable and my t-cells increased from 375 (before therapy) to currently 576. The Anemia and Swollen Nodes seem to be two common side effects and I'm wondering if you have any advice for those of us experiencing these symptoms?

Response from Dr. Henry

Neither anemia or enlarged lymph nodes are a common side effect directly attributable to either Epzicom or Isentress. Anemia can be due to a variety of factors (including numerous vitamin/iron defiiencies and chronic illness, blood loss, hemolysis) such a targeted anemia work-up is recommended. Muscle cramps are common in the general population and have also not be common with your current regimen( occur sporadically). Some electrylyte abnormalities (Ca, Mg) nerve problems, thyroid disorders, genetic diseases, and many other conditions can aggravate muscle problems. Swollen glands can occur as a part of the immune reconstitution syndrome in some patients . It can be tough to sort out the exact cause of lymph node swelling in the context of effective treatment for HIV infection. Often one has to patiently observe over time.



Previous
hiv meds and sinusitis treatment
Next
HIV meds and Photophobia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement